Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 12:49 AM CDT for Shackelford County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 12:49 AM CDT (05:49 UTC)
- Expired
- Apr 30, 2000, 1:45 AM CDT
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:35 AM CDT | Hail 0.75 | Ft Griffin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 12:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 300550 SVRSJT TXC417-300645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1249 AM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS * UNTIL 145 AM CDT * AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF FORT GRIFFIN...OR ABOUT 15 MILES SOUTHEAST OF HASKELL...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT GRIFFIN AT 115 AM CDT ALBANY AT 130 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3296 9922 3294 9961 3252 9919 3270 9890 TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:19 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 29, 11:19 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1119 PM CDT SAT APR 29 2000 ADDITIONAL PORTION OF THE TORNADO WATCH HAS BEEN CANCELLED...ALONG WITH A PORTION OF THE SEVERE THUNDERSTORM WATCH. WILL SEND A ZONE UPDATE FOR THE AFFECTED COUNTIES...AND WILL TRIM POPS TO LESS THAN 20 FOR THE NORTHERN HEARTLAND COUNTIES. .SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES. 19 N
In the hours before
Special weather statement, Apr 29, 10:05 PM CDT, 2 hours 44 minutes before
TXZ064>066-071>073-300325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1005 PM CDT SAT APR 29 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... STERLING...COKE...RUNNELS...IRION...TOM GREEN...AND CONCHO... CONDITIONS HAVE BECOME LESS FAVORABLE FOR STORMS TO DEVELOP OR MOVE INTO THE CONCHO VALLEY LATE THIS EVENING. MG
Local storm report, Apr 29, 10:52 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT SAT APR 29 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM STAMFORD TX 1.75 INCH HAIL
04/29/00 JONES GOLFBALL SIZE HAIL
0827 PM 3 N STAMFORD TX 1.25 INCH HAIL
04/29/00 HASKELL HALF DOLLAR SIZE HAIL
REPORTED BY LOCAL RANCHER
0915 PM 3 N STAMFORD TX 2.00 INCH HAIL
04/29/00 HASKELL REPORTED BY LOCAL RANCHER
0923 PM STAMFORD TX 3.00 INCH HAIL
04/29/00 JONES HAM OPERATOR REPORTED
SEVERAL BROKEN WINDOWS AND
SHATTERED VEHICLE
WINDSHIELDS
0933 PM 1 S STAMFORD TX 2.75 INCH HAIL
04/29/00 JONES BASEBALL SIZE HAIL REPORTED
BY LOCAL SHERIFF
TEW
NSpecial weather statement, Apr 29, 11:17 PM CDT, 1 hour 32 minutes before
TXZ054-127-128-139-140-300440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1117 PM CDT SAT APR 29 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... NOLTAN AND TAYLOR... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... CALLAHAN...COLEMAN...AND BROWN... CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN THESE COUNTIES. MG
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 65 min |
| Apr 29, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 64 min |
| Apr 29, 9:00 PM CDT | Flash Flood Warning | SJT | Haskell | 60 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Apr 29, 11:43 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 77 min |
| Apr 30, 12:40 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 30, 3:51 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 54 min |
| Apr 30, 4:22 PM CDT | Tornado Warning | SJT | Throckmorton | 38 min |
| Apr 30, 4:56 PM CDT | Tornado Warning | SJT | Throckmorton | 64 min |
| Apr 30, 5:57 PM CDT | Tornado Warning | SJT | Throckmorton | 48 min |
| Apr 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.